Hail, El Paso
- When
- June 2, 12:20 AM MST to 12:30 AM MST
- Where
- El Paso County, 2 mi S of Truckton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.701, -104.180
Windshields and skylights broken out near Truckton.
A severe storm produced hail up to the size of golf balls in southeast El Paso County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A severe storm produced hail up to the size of golf balls in southeast El Paso County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 1, 10:46 PM MST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1146 PM MDT SUN JUN 1 2014 .UPDATE... ISSUED AT 734 PM MDT SUN JUN 1 2014 UPDATED TO REMOVE THUNDERSTORMS FROM THE FAR SERN PLAINS THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 343 PM MDT SUN JUN 1 2014 STRONGER CONVECTION HAS PUSHED EAST OF THE FORECAST DISTRICT THIS AFTERNOON AS SURFACE DRY-LINE NEARS THE COLORADO/KANSAS BORDER. NEAR/SHORT TERM METEOROLOGICAL ISSUES ARE LOW GRADE POP POTENTIAL OVER PRIMARILY EASTERN SECTIONS INTO THIS EVENING...TEMPERATURES AND GUSTY WESTERLY TO NORTHWESTERLY SURFACE WINDS FROM LATE THIS AFTERNOON INTO THIS EVENING. RECENT NEAR/SHORT RANGE COMPUTER SIMULATIONS...FORECAST MODEL SOUNDINGS AND REAL-TIME DATA INDICATE THAT DRIER AIR WILL CONTINUE TO FILTER ACROSS THE FORECAST DISTRICT INTO THIS EVENING BEFORE LOW- LEVEL MOISTURE INCREASES(ESPECIALLY OVER EASTERN SECTIONS) FROM LATER THIS EVENING INTO MONDAY AS NORTHERLY SURFACE SURGE PUSHES ACROSS TONIGHT. OVERALL...GENERALLY NIL POPS ARE ANTICIPATED OVER THE CWFA FROM LATER THIS EVENING INTO MONDAY...WHILE MAXIMUM TEMPERATURES ON MONDAY DECREASE AN AVERAGE OF 4F TO 9F DEGREES EASTERN SECTIONS WITH SLIGHT WARMING WESTERN SECTIONS. FINALLY...PRESSURE GRADIENT RELAXES OVER THE FORECAST DISTRICT BY MONDAY...ALLOWING LIGHTER SURFACE WINDS TO BE NOTED OVER THE MAJORITY OF SOUTHERN COLORADO MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 343 PM MDT SUN JUN 1 2014 ...MOSTLY WARM AND DRY THROUGH WEDNESDAY...THEN MOIST AND COOLER... PATTERN LOOKS WARM...DRY AND BREEZY TUESDAY. ON WEDNESDAY...THE PATTERN WILL START TRANSITIONING SLIGHTLY TOWARD A COOL AND MOIST PATTERN FOR THE LATTER HALF OF THE WEEK. TUESDAY WILL GENERALLY BE CHARACTERIZED BY WARM...WESTERLY FLOW ALOFT AND DOWNSLOPE FLOW OUT ONTO THE PLAINS. THIS SHOULD RESULT IN GENERALLY DRY CONDITIONS AND ABOVE AVERAGE...HOT TEMPERATURES. FIRE DANGER WILL ESCALATE...THOUGH...THE RECENT MOISTURE AND GREENUP APPEAR AS THOSE THEY WILL KEEP THE DANGER IN CHECK. IT IS POSSIBLE THE DRY LINE WILL THREATEN ON THE FAR SOUTHEAST PLAINS TUESDAY AFTERNOON AND EVENING...BUT TOO EARLY AT THIS POINT TO BE CERTAIN. SEVERE STORMS WILL BE POSSIBLE ALONG THE DRY LINE IF THIS HAPPENS. WEDNESDAY...THE ATMOSPHERE WILL ALREADY BE STARTING A TRANSITION TOWARD A COOLER AND WETTER PATTERN FOR THE REST OF THE WEEK. EASTERLY FLOW LOOKS AS THOUGH IT WILL BEGIN BACKING MOISTURE UP AGAINST THE MOUNTAINS. COULD BE A FEW ISOLATED STORMS THIS DAY...POSSIBLY SEVERE. TEMPERATURES WILL STILL BE PRETTY HOT BUT NOT AS HOT AS TUESDAY. FORECAST MODELS CONTINUE TO DROP ANOTHER LONG WAVE TROUGH INTO THE WESTERN AND THEN CENTRAL US DURING THE WEDNESDAY THROUGH SATURDAY TIME FRAME. THIS ALLOWS SURFACE HIGH PRESSURE TO SLIP SOUTH THROUGH THE CENTRAL US PLAINS...SENDING MOIST UPSLOPE WINDS INTO EASTERN COLORADO. THE WESTERN MOUNTAINS AND HIGH VALLEYS WILL NOT SEE AS MUCH INCREASE IN MOISTURE AS EASTERN AREAS...BUT STILL SOME INCREASE...ESPECIALLY AS THE MAIN TROUGH COMES ACROSS OVER THE WEEKEND. FOR THE EAST...THOUGH...THIS PATTERN SHOULD SPELL ANOTHER ACTIVE PERIOD OF DAILY SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND SOME SEVERE THREAT AS WELL. FLASH FLOOD CONCERNS WILL ESCALATE DURING THIS PERIOD...ESPECIALLY ON THE BURN SCARS. LOOKS LIKE WE START ENTERING A REPRIEVE AGAIN BY SUNDAY WITH A NEW RIDGE OF HIGH PRESSURE NOSING IN OVER THE REGION. TEMPERATURES WILL STILL BE ON THE COOL...COMFORTABLE...SIDE THOUGH AS MOISTURE AND COOL AIR WILL STILL BE LINGERING FROM THE DEPARTING STORM SYSTEM. LW && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1140 PM MDT SUN JUN 1 2014 STRATUS IS EXPECTED AT KCOS THRU ABOUT MIDMORNING MONDAY WITH CIG LIKELY TO DROP INTO THE MVFR CATEGORY. VFR CONDITIONS ARE THEN EXPECTED FOR THE REST OF THE DAY MONDAY. KPUB SHOULD ALSO SEE A CIG OF LOW CLOUDS MOVE INTO THE AREA LATER TONIGHT...BUT AT THIS TIME WL KEEP CIGS IN THE VFR CATEGORY...BUT IT IS POSSIBLE THAT THE CIG COULD LOWER INTO THE MVFR CATEGORY. AFTER THE MORNING LOW CLOUDS...VFR CONDITIONS ARE EXPECTED. KALS WILL HAVE VFR CONDITIONS TONIGHT AND MONDAY. KALS WILL HAVE GUSTY SW WINDS DEVELOP FOR THE AFTERNOON HOURS...WITH GUSTS OF 20-25 KTS EXPECTED. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...28 AVIATION...28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 736 PM MDT SUN JUN 1 2014 COZ058>089-093>099-030145- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 736 PM MDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTER A PERIOD OF DRY WEATHER MONDAY THROUGH WEDNESDAY... MOISTURE WILL RETURN TO SOUTHEAST COLORADO FROM THURSDAY INTO SATURDAY...BRINGING THE POTENTIAL FOR SCATTERED STRONG TO POSSIBLY SEVERE STORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 28/28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1212 AM MDT MON JUN 2 2014 COZ084-085-020645- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 1212 AM MDT MON JUN 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 1245 AM MDT... AT 1212 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SCHRIEVER AFB...OR 17 MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRUCKTON...ELLICOTT...SCHRIEVER AFB AND YODER. LAT...LON 3875 10463 3898 10458 3882 10412 3857 10426 TIME...MOT...LOC 0612Z 293DEG 19KT 3880 10450 28
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1223 AM MDT MON JUN 2 2014
COZ084-020700-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1223 AM MDT MON JUN 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
100 AM MDT...
AT 1223 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEYTON...OR 20 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON.
LAT...LON 3903 10413 3888 10453 3898 10462 3913 10446
3913 10424
TIME...MOT...LOC 0623Z 230DEG 19KT 3898 10450
28SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1254 AM MDT MON JUN 2 2014
COZ085-086-089-020730-
CROWLEY COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1254 AM MDT MON JUN 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROWLEY...
NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 130 AM
MDT...
AT 1254 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF TRUCKTON...OR 29 MILES
NORTHEAST OF PUEBLO...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CROWLEY...NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES.
LAT...LON 3863 10405 3852 10405 3852 10381 3848 10372
3825 10405 3852 10432 3863 10406
TIME...MOT...LOC 0654Z 312DEG 24KT 3855 10420
28The Pueblo radar (KPUX), 27 km away, was scanning. The volume nearest the first event began at 07:17 UTC.
1 hail. Local standard time, as filed.
Windshields and skylights broken out near Truckton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510206.